Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Oct 26, 2010, 12:00 PM CDT for 5 counties in Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 12:00 PM CDT (17:00 UTC)
- Expired
- Oct 26, 2010, 12:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 9:27 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
452 WFUS54 KOHX 261700 TOROHX TNC003-117-119-149-187-261730- /O.NEW.KOHX.TO.W.0056.101026T1700Z-101026T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1200 PM CDT TUE OCT 26 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE... * UNTIL 1230 PM CDT * AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... 7 MILES SOUTHEAST OF SPRING HILL BY 1215 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3588 8666 3568 8653 3546 8709 3561 8719 TIME...MOT...LOC 1701Z 241DEG 36KT 3558 8704 $$ 13
1 follow-up statement
386 WWUS54 KOHX 261715 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1215 PM CDT TUE OCT 26 2010 TNC003-117-119-149-187-261730- /O.CON.KOHX.TO.W.0056.000000T0000Z-101026T1730Z/ MAURY TN-WILLIAMSON TN-RUTHERFORD TN-MARSHALL TN-BEDFORD TN- 1215 PM CDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR NORTHWESTERN BEDFORD...NORTHEASTERN MARSHALL...SOUTHWESTERN RUTHERFORD...SOUTHEASTERN WILLIAMSON AND EAST CENTRAL MAURY COUNTIES... AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES WEST OF CHAPEL HILL...OR 11 MILES EAST OF COLUMBIA...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... EAGLEVILLE BY 1230 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3559 8680 3566 8700 3588 8666 3568 8653 TIME...MOT...LOC 1715Z 241DEG 36KT 3571 8681 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 9:48 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 26, 9:48 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT TUE OCT 26 2010 .UPDATE... TORNADO WATCH JUST ISSUED FOR CWA TIL 22Z. SPC HAS GONE WITH A STRONG WORDING..."THIS IS A PARTICULARLY DANGEROUS SITUATION"...DUE TO STRONG HELICITY ON MORNING SOUNDING...647 M2/S2 0-3KM...AND INCREASING DIABATIC HEATING. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Oct 26, 4:42 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 442 AM CDT TUE OCT 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 442 AM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO EARLY EVENING. LOCALLY HEAVY RAIN IS ALSO LIKELY. THE MAIN THREAT FROM SEVERE STORMS WILL BE DAMAGING WIND BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. OUTSIDE OF STORMS...WINDS WILL LIKELY GUST BETWEEN 30 AND 40 MPH. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Oct 26, 10:58 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM NON-TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
10/26/2010 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
FRANKLIN.
0915 AM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
10/26/2010 STEWART TN PARK/FOREST SRVC
A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
STATE LINE.
1011 AM FUNNEL CLOUD 4 N CLARKSVILLE 36.62N 87.35W
10/26/2010 MONTGOMERY TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
TOWARDS INTERSTATE 24 AT EXIT 1.
1045 AM NON-TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
10/26/2010 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A LARGE TREE SPLIT IN HALF FROM WIND.
ALSO RECORDED A PEAK WIND GUST OF 44 KTS ON A HOME
ANEMOMETER.
&&
31Local storm report, Oct 26, 11:11 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FUNNEL CLOUD COLLINWOOD 35.18N 87.74W
10/26/2010 WAYNE TN AMATEUR RADIO
SPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.
&&
31Local storm report, Oct 26, 11:23 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG LA VERGNE 36.00N 86.57W
10/26/2010 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED A SIX FOOT TREE DOWN ON AT THE
INTERSECTION OF WALDRON ROAD AND SILVER BRANCH ROAD. TREE
WAS BLOCKING WALDRON ROAD.
&&
31Local storm report, Oct 26, 11:52 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM NON-TSTM WND DMG LEBANON 36.21N 86.32W
10/26/2010 WILSON TN EMERGENCY MNGR
TREE WAS REPORTED DOWN ON POWER LINES AT HAMILTON
CHAMBERS. LARGE TREE WAS ALSO REPORTED DOWN AT THE WILSON
COUNTY FAIRGROUNDS/INTERSTATE 40 SPARTA EXIT.
&&
31Local storm report, Oct 26, 11:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND GST LEBANON 36.21N 86.32W
10/26/2010 E65 MPH WILSON TN EMERGENCY MNGR
SPOTTER REPORTED A 65 MPH WIND GUST NEAR HARTSVILLE PIKE.
&&
31Local storm report, Oct 26, 11:57 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM NON-TSTM WND DMG 1 SW FRANKLIN 35.92N 86.85W
10/26/2010 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
FRANKLIN.
0915 AM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
10/26/2010 STEWART TN PARK/FOREST SRVC
A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
STATE LINE.
1011 AM FUNNEL CLOUD 4 N CLARKSVILLE 36.62N 87.35W
10/26/2010 MONTGOMERY TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
TOWARDS INTERSTATE 24 AT EXIT 1.
1045 AM NON-TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
10/26/2010 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A LARGE TREE SPLIT IN HALF FROM WIND.
ALSO RECORDED A PEAK WIND GUST OF 44 KTS ON A HOME
ANEMOMETER.
1100 AM NON-TSTM WND DMG LA VERGNE 36.00N 86.57W
10/26/2010 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED A SIX FOOT TREE DOWN ON AT THE
INTERSECTION OF WALDRON ROAD AND SILVER BRANCH ROAD. TREE
WAS BLOCKING WALDRON ROAD.
1110 AM FUNNEL CLOUD COLLINWOOD 35.18N 87.74W
10/26/2010 WAYNE TN AMATEUR RADIO
SPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.
1148 AM TSTM WND GST LEBANON 36.21N 86.32W
10/26/2010 E65.00 MPH WILSON TN EMERGENCY MNGR
SPOTTER REPORTED A 65 MPH WIND GUST NEAR HARTSVILLE PIKE.
1148 AM NON-TSTM WND DMG LEBANON 36.21N 86.32W
10/26/2010 WILSON TN EMERGENCY MNGR
TREE WAS REPORTED DOWN ON POWER LINES AT HAMILTON
CHAMBERS. LARGE TREE WAS ALSO REPORTED DOWN AT THE WILSON
COUNTY FAIRGROUNDS/INTERSTATE 40 SPARTA EXIT.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:56 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Oct 26, 9:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 22 min |
| Oct 26, 10:10 AM CDT | Tornado Warning | OHX | Montgomery | 10 min |
| Oct 26, 10:18 AM CDT | Tornado Warning | OHX | Perry, Wayne | 27 min |
| Oct 26, 10:40 AM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 35 min |
| Oct 26, 10:46 AM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Oct 26, 11:08 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 37 min |
| Oct 26, 11:10 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Oct 26, 11:27 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Oct 26, 11:33 AM CDT | Tornado Warning | OHX | Giles, Lawrence, Lewis, Maury | 27 min |
| Oct 26, 11:43 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 32 min |
| Oct 26, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Oct 26, 11:56 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Oct 26, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Oct 26, 12:17 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 43 min |
| Oct 26, 12:24 PM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 36 min |
| Oct 26, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Rutherford, Williamson | 32 min |
| Oct 26, 12:44 PM CDT | Tornado Warning | OHX | Clay, Macon, Trousdale | 31 min |
| Oct 26, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 27 min |
| Oct 26, 12:52 PM CDT | Tornado Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 23 min |
| Oct 26, 1:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 30 min |
| Oct 26, 1:09 PM CDT | Tornado Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 36 min |
| Oct 26, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 37 min |
| Oct 26, 1:25 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 35 min |
| Oct 26, 1:40 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 35 min |
| Oct 26, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 45 min |
| Oct 26, 2:06 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 24 min |
| Oct 26, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 37 min |
| Oct 26, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Overton, Putnam, White | 34 min |
| Oct 26, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 22 min |
| Oct 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 28 min |
| Oct 26, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 31 min |
| Oct 26, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 19 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.